MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85417
Health Effect - Clinical Code No Information (3190)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Customer report of icast stent catheter not able to cross lesion to treat intended stenosis.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: a review of the complaint details and the returned product has been conducted.The details indicate the stent was unable to pass through the stenosis that was encountered during advancement.The correspondence with the institution also indicated that the vessel was completely occluded and had not been pre-dilated with a separate balloon catheter prior to advancing the icast covered stent.The returned device was evaluated and inspected for damage.Upon inspection it was noticed that the distal end of the stent was slightly flared due to the device pushing up against the stenosis.There was a slight kink in the catheter shaft at the area of the proximal balloon bond.The flair of the end of the stent and kink in the shaft are most likely due to the force applied to the device while attempting to pass the stent through the stenosis.The device otherwise was in good condition.The instructions for use (ifu aw010835 rev aa) specify the following in the warnings section line 3.¿do not use the icast covered stent in a non-compliant lesion where full expansion of the balloon dilatation catheter, appropriately sized for the lumen, cannot be obtained¿.In this regard the lesion that was being treated was totally occluded that prevented the icast covered stent from passing through the lesion.A full review of the device history records indicates that this lot of icast covered stent delivery systems passed all quality and performance requirements.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (7fr).¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) ¿ stent retention testing.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: ¿ balloon hole skive dimensional verification.¿ stent securement testing.¿ proximal balloon weld tensile testing (minimum tensile strength = 10n) ¿ distal tip tensile testing.¿ catheter leak check this lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Atrium medical only releases production lots that have passed the aforementioned performance and quality requirements.Conclusion: based on the review of the complaint details, physical product evaluation and the device history records review atrium medical cannot conclude that there was an issue with the product in question.As the artery being treated was completely occluded it is clearly evident that this is the reason the icast covered stent delivery system could not be advanced to the intended target lesion.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9833185
Report Number3011175548-2020-00408
Device Sequence Number14291371
Product Code JCT
UDI-Device Identifier00650862854176
UDI-Public00650862854176
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model Number85417
Device Catalogue Number85417
Device Lot Number452080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date03/15/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;